Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes painful swelling in the lower limb joints long after hip surgery?

Answered by
Dr.
Dr. Aashish Raghu

Orthopaedic Surgeon

Practicing since :2011

Answered : 5172 Questions

default
Posted on Wed, 22 Mar 2017 in Bones, Muscles and Joints
Question: I had a broken hip repaired 1 year ago. Surgery went fine but still have painful swelling in the repaired calf, foot, and ankle. This is my right leg. Other leg is totally normal. I am 5' 3" and weigh 130#. No diabetes. Surgeon and primary care physician says this sometimes happens but no suggestions except elevation and compression stocking. I am doing both. Any ideas?
doctor
Answered by Dr. Aashish Raghu 2 hours later
Brief Answer:
Lower limb joint arthritis

Detailed Answer:
Hi there,

Thanks for the query

It's quite possible that you may be having arthritis of the right lower limb joints.

Avoid full weight bearing. Walk with support. Use a walking stick while walking, if required. Apply elastic crepe bandage from foot up to the mid-thigh.

There's a need to take repeat X-rays of the painful region including knee and ankle joints.

I hope I have answered your query.

I will be available to answer your follow up queries.

Regards

Dr. Aashish Raghu
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Aashish Raghu 20 hours later
I am certain this is not due to arthritis in my foot. It only happened on that leg and after hip repair surgery. The only discomfort is from the swelling, no joint pain in the foot or ankle. ,The undamaged leg and foot are perfectly normal. Please consider other possibilities
doctor
Answered by Dr. Aashish Raghu 1 minute later
Brief Answer:
Vitamin B5 deficiency can be another possibility

Detailed Answer:
Thanks for the reply.

Since tests for blood clot is already negative, there's a need to rule out Vitamin B-complex deficiency especially the B5 which can cause similar symptoms. Do consult your Doctor in this regard.

You may take Tablet Neurobion forte twice a day for a month. It's mostly available over the counter.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics ,  

Recent questions on  Neurobion

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

getting pain in some parts of chest in random time

doctor1 MD

done my health check up. Attached reports. Please advise

doctor1 MD

Dear Sir, In December 2013, My younger brother met an road accident. After the Diagnosis in nearby hospital, He is suffering from brachial plexus.After the operation of brachial plexus, Now he is continuously going for physical therapy. The Doctor suggest me it will take 8-9 month for recovery as operation is done on March month. If he took Neurobion forte tablet everyday. It will be useful for quick recovery without any side effect.

doctor1 MD

My son is 22 he has high blood pressure and is diagnosed with hypothyroidism.
He is now on medication for both.
The doctor also prescribed for him Neurobion pills.
can I help him in preparing special diet for both health problems.
He also suffers from fatty liver (not related to alcohol)
I'm trying to prepare healthy meals for the liver, but I read that food rich in fiber such as cauliflower and cabbage are not good for the thyroid, what should I cook for him to?
Desperate mother

doctor1 MD

can neurobion injections be taken for nerves? my father has just suffered from a nervous breakdown kind of thing due to slip disc so can i advice him for neurobion injections.he is also a sugar and bypass patient and he is unable to walk properly anymore like for long distances due to a nervous problem in one leg.so is neurobion going to be helpful?

doctor1 MD

Dear sir,
My name is Gnanamma . P . I am an illiterate woman . I unable to walk so last 15 years I sat on the bed . I am 68 years old. I have spinal operation at Chennai and I stayed 4 months at hospital but I unable to walk. Recently my kidneys also not in good position they are not supported to me.Now I am suffering from some times become high temperature,at that time flame on my skin and whole body pains . I requesting you please advice me the suitable medicine to my flame on the skin and body pains.
Thanking you verymuch,
Gnanamma,